Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. Applied ointments for torn foreskin. Not cured. Advice some effective treatment?

Answered by
Dr.
Dr. Ketan Vagholkar

Gastroenterologist, Surgical

Practicing since :1989

Answered : 883 Questions

default
Posted on Mon, 21 Jan 2013 in Penis Problems
Question: Doctor ,My foreskin of the penis is torn in a circular form. I have been applying ointments prescribed by our family doctor But all my attempts are use less. I have been facing this problem since a year. I am a doiabetic patient. Could you please advice me some treatment axcept any surgery,
I will be very greatful you you doctor.

Thanks/Regards.
doctor
Answered by Dr. Ketan Vagholkar 2 hours later
Hi,
The condition which you are suffering from is called balanitis. It is common in diabetic patients. I would advise the following treatment for you
1. Stop all the local medications which you are using at present.
2. Meticulous and rigid control of daibetes almost to within the normal range.
3. Clean the penis anfer retracting the foreskin with dettol soap solution. Mob the area dry.
4. Apply a thin film of clotrimazole ointment to the reddened or raw areas twice a day after washing it as described.Bring back the foreskin to normal position.
5. Short course of antibiotics Tab Norflox 400mgms (1 tab twice aday for 10 days)
6. If you are sexually actice use condoms. Clean and apply the same ointment as already advised.
There is no role of surgery during this acute phase at all.
I am sure you will be cured by this treatment.
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ketan Vagholkar 2 hours later
Dear Doctor,
Thanks for your immediate answer which has given me a great relief. Recently i have taken a course of antibiotic ALTACEF 500mg for acute cold which I have completed just yesterday. Doctor I would like to know whether it is advisable to start a course of antibiotic again as you prescribed . Kindly advise.

Thanks/Regards.
doctor
Answered by Dr. Ketan Vagholkar 1 hour later
Hi,
Altacef would be too high an antibiotic for this condition. Again norflox attains maximum concentration in the urinary tract which gives good protection against urinary tract infections. So I would suggest that you stop the previous antibiotics and start with my regimen.
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Urinary tract infection

doctor1 MD

Hi, I just had my period about a week ago, but I m still finding what looks like blood in my underwear. It s kind of a reddish-brown color, close to the color of cola, and when I wipe, it s on the toilet paper. It also stings when I pee. Could this be the start of a urinary tract infection? If it is, what should I do?

doctor1 MD

I had unprotected sex about a couple of weeks ago. After that time I have been realizing when I have to urinate rather than it just being a normal part of the day. Now it is around time for my period and I think I should just wait to see if my period comes but I have been having slight discomfort. My urine is a very yellow color and I have been having little yellow discharge after I urinate. Recently I wiped before urination to check if there was spotting but there was a clear mucus like discharge before urination then after urination there would be this yellow stuff. I assumed that I have a yeast infection or maybe a urinary infection. I'm not scheduled to see a doctor until May 5 so I was wondering if I should wait things out or take immediate action? Any ideas?

doctor1 MD

hi my daughter is 10 years old.she has urine infection since last two weeks .she feels burning while passing urine with blood.she also had puss cells 20-30.she had urine infection two months ago also.after recovery again same problem.what to do?now she is having chest pain.

doctor1 MD

Hi Doctor, My 14 month old daughter is diagnosed with Urinary tract infection.The infection has reached to a critical stage by the time we came to know about it WBC 100, RBC =5-7 with bacteria E.Coli.Then she was admitted and was given IV for three days. After 3 days she was put on an oral anitbiotic Orfloxin Since the infection was under control i.e. WBC = 20-25 but she didnt respond well to that anti. and within a week the WBC again went to around 50. She was then given Amicacyn injections for seven days. With these injections WBC count has come to normal but showd an increasing trend i.e. from 3-5 to 5-7 in last day of injection. So she has been put on Amoxylin. We consulted on more doctor and he prescribed Taxim for her. So I just want to know which to follow and is this an indication towards VUR or just that infection is chronic and hence taking a long time to vanish? Please help

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

I’m a male 76 years of age and have had some pain in the pubic area when I urinate - I have had to yhrinate very frequently as well for the past three days -this morning I urinated blood (first time ever) - since my first episode of urinating...